Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Have GAD. Prescribed Omeprazole for stomach pain. Have abdominal pain, low grade fever, nausea

I am a 43 year old female who has severe GAD and tend to analyze everything. Through endoscopy I was diagnosed 6 months ago with erosive antral gastritis, 2 peptic ulcers and an uncomplicated hiatus hernia . I was prescribed Omeprazole that I took for 2 months and then it seemed to stop working as my stomach pain came back and switched to Zantac 150 that seemed to keep things at bay for a while. Through this all I have always had yellowish stool. My stomach has been not too bad until 1 week ago. I ended up in the ER with severe abdominal pains radiating to my back, chills, low grade fever and nausea, The blood work LFT s, CBC etc all came back normal. The only thing that was slightly elevated was my ESR. All week my stomach was not too terribly bad however today I have stomach cramping, right upper abdominal pain and burning in my stomach up into my throat with a few bouts of yellow diarrhea. I did stupidly have pizza for supper tonight and of course my GAD is not making this any better as I believe that I have something terminal. I am unsure of what I should do because over the past few months Doctors are always telling me that there does not seem to be anything too serious going on other than what I was diagnosed with 6 months ago. Any insight you can give me is greatly appreciated!
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist 's  Response
Hello, slgjones,
I see that you had an endoscopic diagnosis of two peptic ulcers and gastritis.
You were appropriately treated with Omeprazole which you say ,took for two
months. That should normally be enough time for your ulcers to heal.
However, you don't mention whether you were tested for H.Pylori either by
biopsy or breathtests and treated for that. If not, that should be done in
your case.
When someone has multiple ulcers, we always think of NSAIDS (Non- steroidals)
which you might be on for pain control or other reasons. Drugs like Aspirin,
Ibuprofen, Naproxen etc.
The H-2 blockers are not as effective as the PPIs. (Proton Pump Inhibitors).
You need to be on a maintenance with a PPI, even if it is once a day, perhaps
for an extended period of time, several months, if you have been tested and
treated for H.Pylori.
The other problem associated with multiple ulcers is over active Parathyroid
gland that controls calcium production and metabolism'
You need to be checked for Hyperparathyroidism by checking your blood
calcium level and other tests to rule this out which might include scan or
ultrasound exam.
I am sure you have been on therapy for your general anxiety disorder as well.
I wish you well.
Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor